# SDR TRBA2010013SUP

- Difficulty date: March 12, 2010
- Submitted: March 18, 2010
- Operation: Air carrier
- Aircraft: N288AM
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 288
- Aircraft time: 31,457 hours, 36,169 cycles
- Engine: Pwa PW127
- System (JASC): 7532 · Compressor Bleed Valve
- Part: Bleed Valve
- Condition: Inoperative
- Location: Left Eng
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER BLEEDS ON DURING CLIMB, A STRONG ACIDIC ODOR FILLED THE COCKPIT AND THEN SLOWLY GOT BETTER ENROUTE. BOTH COCKPIT CREW EXPERIENCED FEELING OF LIGHTHEADEDNESS, TINGLING LIPS & FINGERS, BY THE TIME WE STARTED OUR DESCENT, AFTER TOUCHDOM THE SAME STRONG SMELL RETURNED. PERFORMED LT ENG BLEED SYS BLANKING CAPS INSTALLATION TO BLEED DUCTS. BLEED SYS  NR 10 M MEL 36-02 AUTH NR 030131DM-C LT BLEED VALVE SYS INOP IAW MEL 36-02 BLEED VALVE SECURED CLOSED BLANKING CAPS INSTALLED PERFORMED ENG'S RUN-UP IAW 72-00-00 NO SMELL NOTED.  NRWC 282722 ASSIGNED TO CLEAR MEL 36-02 AUTH NR 030131DM-C (SEET TURNOVER.)  FLUSHED AND CLEANED LT HEAT EXCHANGER (REMOVED AND RE-INSTALLED IAW JIC 21-51-51). PERFORMED AIR BLEED SYS OPT AND FOUND OK IAW JIC 36-11-00. ALSO PERFORMED AIR CONDITIONING OPT AND FOUND OK NO ODOR NOTED AT THIS TIME IAW JIC 21-10-00. MEL CLEANED. AML 288969 ACFT RELEASE FOR FCF PURPOSE, WHY, TO VERIFY OIL ODOR IN COCKPIT AFTER BLEEDS ON DURING TAKEOFF.  FCF PASSED NO ODOR DETECTED.
